Duke Mathematical Journal

On the tempered spectrum of quasi-split classical groups

David Goldberg and Freydoon Shahidi

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 92, Number 2 (1998), 255-294.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05]
Secondary: 11F70: Representation-theoretic methods; automorphic representations over local and global fields


Goldberg, David; Shahidi, Freydoon. On the tempered spectrum of quasi-split classical groups. Duke Math. J. 92 (1998), no. 2, 255--294. doi:10.1215/S0012-7094-98-09206-7. http://projecteuclid.org/euclid.dmj/1077231485.

Export citation


  • [1] J. Arthur, The local behaviour of weighted orbital integrals, Duke Math. J. 56 (1988), no. 2, 223–293.
  • [2] J. Arthur, Unipotent automorphic representations: conjectures, Astérisque (1989), no. 171-172, 13–71.
  • [3] J. Arthur, Unipotent automorphic representations: global motivation, Automorphic forms, Shimura varieties, and $L$-functions, Vol. I (Ann Arbor, MI, 1988) eds. L. Clozel and J. S. Milne, Perspect. Math., vol. 10, Academic Press, Boston, MA, 1990, pp. 1–75.
  • [4] I. N. Bernšteĭ n and A. V. Zelevinskiĭ, Representations of the group $GL(n,F),$ where $F$ is a local non-Archimedean field, Uspehi Mat. Nauk 31 (1976), no. 3(189), 5–70.
  • [5] A. Borel, Automorphic $L$-functions, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 2, Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 27–61.
  • [6] L. Clozel, Characters of nonconnected, reductive $p$-adic groups, Canad. J. Math. 39 (1987), no. 1, 149–167.
  • [7] L. Clozel, Invariant harmonic analysis on the Schwartz space of a reductive $p$-adic group, Harmonic analysis on reductive groups (Brunswick, ME, 1989) eds. W. Barker and P. Sally, Progr. Math., vol. 101, Birkhäuser Boston, Boston, MA, 1991, pp. 101–121.
  • [8] D. Goldberg, Some results on reducibility for unitary groups and local Asai $L$-functions, J. Reine Angew. Math. 448 (1994), 65–95.
  • [9] D. Goldberg, Reducibility of induced representations for $\rm Sp(2n)$ and $\rm SO(n)$, Amer. J. Math. 116 (1994), no. 5, 1101–1151.
  • [10] Harish-Chandra, Harmonic analysis on reductive $p$-adic groups, Lecture Notes in Math., vol. 162, Springer-Verlag, Berlin, 1970, Notes by G. van Dijk.
  • [11] Harish-Chandra, Harmonic analysis on reductive $p$-adic groups, Harmonic analysis on homogeneous spaces (Proc. Sympos. Pure Math., Vol. XXVI, Williams Coll., Williamstown, Mass., 1972), Amer. Math. Soc., Providence, R.I., 1973, pp. 167–192.
  • [12] D. Kazhdan, Cuspidal geometry of $p$-adic groups, J. Analyse Math. 47 (1986), 1–36.
  • [13] R. Kottwitz and D. Shelstad, Twisted endoscopy, II: Basic global theory, preprint.
  • [14] R. Kottwitz and D. Shelstad, twisted endoscopy, I: Definitions, norm mappings, and transfer factors, preprint.
  • [15] R. Kottwitz and J. D. Rogawski, The distributions in the invariant trace formula are supported on characters, preprint.
  • [16] R. P. Langlands and D. Shelstad, On the definition of transfer factors, Math. Ann. 278 (1987), no. 1-4, 219–271.
  • [17] O. T. O'Meara, Introduction to quadratic forms, Die Grundlehren der mathematischen Wissenschaften, Bd. 117, Academic Press Inc., Publishers, New York, 1963.
  • [18] I. Satake, Classification theory of semi-simple algebraic groups, Lecture Notes in Pure and Appl. Math., vol. 3, Marcel Dekker Inc., New York, 1971.
  • [19] F. Shahidi, On certain $L$-functions, Amer. J. Math. 103 (1981), no. 2, 297–355.
  • [20] F. Shahidi, A proof of Langlands' conjecture on Plancherel measures; complementary series for $p$-adic groups, Ann. of Math. (2) 132 (1990), no. 2, 273–330.
  • [21] F. Shahidi, Twisted endoscopy and reducibility of induced representations for $p$-adic groups, Duke Math. J. 66 (1992), no. 1, 1–41.
  • [22] F. Shahidi, The notion of norm and the representation theory of orthogonal groups, Invent. Math. 119 (1995), no. 1, 1–36.
  • [23] S. Shokranian, Geometric expansion of the local twisted trace formula, preprint.
  • [24] A. J. Silberger, Introduction to harmonic analysis on reductive $p$-adic groups, Mathematical Notes, vol. 23, Princeton University Press, Princeton, N.J., 1979.